Sudden hearing loss associated with peginterferon and ribavirin combination therapy during hepatitis C treatment.

@article{Elloumi2007SuddenHL,
  title={Sudden hearing loss associated with peginterferon and ribavirin combination therapy during hepatitis C treatment.},
  author={H{\'e}la Elloumi and Fatma Houissa and Najet-Bel Hadj and Dalila Gargouri and Malika Romani and Jamel Kharrat and Abdeljabbar Ghorbel},
  journal={World journal of gastroenterology},
  year={2007},
  volume={13 40},
  pages={5411-2}
}
Adverse effects associated with peginterferon and ribavirin during hepatitis C treatment are well known. Sudden hearing loss has rarely been reported. Possible mechanisms involved include direct ototoxicity of interferon, autoimmunity, and hematological changes. Hearing loss is frequently fully resolved after discontinuation of antiviral therapy. We report a 47-year-old man with chronic hepatitis C, genotype 2 ac who developed sudden hearing loss 22 wk after starting therapy with peginterferon… CONTINUE READING
Highly Cited
This paper has 17 citations. REVIEW CITATIONS